Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A proof of the Generalized Banach Contraction Conjecture


Author: Alexander D. Arvanitakis
Journal: Proc. Amer. Math. Soc. 131 (2003), 3647-3656
MSC (2000): Primary 05C55, 47H10
DOI: https://doi.org/10.1090/S0002-9939-03-06937-5
Published electronically: February 26, 2003
MathSciNet review: 1998170
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We introduce the notion of $J$-continuity, which generalizes both continuity and the hypothesis in the Generalized Banach Contraction Conjecture, and prove that any $J$-continuous self-map on a scattered compact space, has an invariant finite set. We use the results and the techniques to prove the Generalized Banach Contraction Conjecture.


References [Enhancements On Off] (What's this?)

  • 1. H. Furstenberg.
    Recurrence in Ergodic Theory and Combinatorial Number Theory.
    Princeton University Press, Princeton, 1981. MR 82j:28010
  • 2. Jacek R. Jachymski, Bernd Schroder, and James D. Stein, Jr.
    A connection between fixed point theorems and tiling problems.
    J. Combin. Theory Ser. A, 87:273-286, 1999. MR 2000g:54075
  • 3. Jacek R. Jachymski and James D. Stein, Jr.
    A minimum condition and some related fixed-point theorems.
    J. Austral. Math. Soc. Ser. A, 66:224-243, 1999. MR 2000a:54072
  • 4. James Merryfield, Bruce Rothschild, and James D. Stein, Jr.
    An application of Ramsey's Theorem to the Banach contraction principle.
    Proceedings of the American Mathematical Society, 130(4):927-933, 2001. MR 2002h:54040
  • 5. James Merryfield and James D. Stein, Jr.
    A generalization of the Banach Contraction Principle.
    to appear in Journal of Mathematical Analysis and Applications.
  • 6. J. D. Stein, Jr.
    A systematic generalization procedure for fixed-point theorems.
    Rocky Mountain Journal of Mathematics., 30(2):735-754, 2000. MR 2001i:54052

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 05C55, 47H10

Retrieve articles in all journals with MSC (2000): 05C55, 47H10


Additional Information

Alexander D. Arvanitakis
Affiliation: MPLA, Department of Mathematics, University of Athens, 15784 Panepistimiopolis, Athens, Greece
Email: aarvan@cc.uoa.gr

DOI: https://doi.org/10.1090/S0002-9939-03-06937-5
Keywords: Fixed point, GBCC, Banach Contraction Principle, scattered compact
Received by editor(s): May 22, 2002
Received by editor(s) in revised form: July 9, 2002
Published electronically: February 26, 2003
Communicated by: John R. Stembridge
Article copyright: © Copyright 2003 American Mathematical Society

American Mathematical Society